CSN Login
Members Online: 9

My Big Toenail

Rocquie's picture
Rocquie
Posts: 521
Joined: Mar 2013

Chemo has some of the most obscure side effects! Some I knew about--nausea, hair loss. But some have been just weird. I had been told that the Doxirubicin, which is part of R-chop, could discolor my nails. Indeed, I have watched my fingernail change color, little by little, in the past few months. They now have layers of color. They look like those bottles of colored sand, in varying shades of pink, rose, coral, white. I could wear nail polish, but I have been fascinated by watching them change.

My toenails have remained unaffected, until the last treatment 3 weeks ago. My right big toenail became very sore. Not the toe itself, but the toenail. No sign of fungus or an ingrown nail. In the last couple of days, I have noticed that the nail is actually separating from the nail bed. Ironically, it hurts less.

Has anyone else lost a toenail? What did you do about it?

Thanks,

Rocquie

 

newgirldownsouth's picture
newgirldownsouth
Posts: 9
Joined: Apr 2013

Mine did not stop growing or changed color

 

po18guy
Posts: 245
Joined: Nov 2011

It might have been better had they come out. Now, the big toe nails are 3-4mm thick and I must take an auto-body file and thin them down or they look like the plague struck them. I even had a toenail biopsy for fungus, but it was clear. The problem is that they look yellowish when they are so thick. Once I thin them down they are nice and pink. Oh, my right thumbnail occasionally forms a second nail breneath the first one at the tip, and I must cut it off. All of that poison does some strange things to us.  

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1210
Joined: May 2012

An RN told me once that she knew of a female on chemo, and the drugs changed the color of one of her eyes (not both, just one). It was permanently changed.  My nails used to crumble during chemo, but never came out completely.  After ending chemo, my facial hair came back first on only one side of my face.  It then fell out again on that side, and grew back only on the other side of my face, reversed this again, and then finally emerged (after about two months) normally on both sides.  My onc said he had never heard of that happenng before.  I am sure the odd effects of these drugs are almost limitless.

max

ThisisLife's picture
ThisisLife
Posts: 99
Joined: Jul 2012

Hi,

Yes, I had wierd things with my nails.  With toenails, on both feet the big toe and baby toe nails turned quite dark.  On both big toes, the nails are growing on a diagnal.  It looks like I cut them crooked but I didn't.   Now that I have finished chemo, I can see a distinct diagnal line across the nail and the bed is starting to be pink and healthy looking again.

With my fingernails, they never went as dark as the toenails, but they had a darkness to them (not all of them either) and one of them had a dark line down the middle of it.  Same as with my toes, now that my chemo is done, there is a distinct line between my healthy nailbed and when I was on chemo.

Also, my fingernails are really, really strong.  I have had the most wonderful long nails where usually they would break if they were this long.

GKH
Posts: 325
Joined: Jul 2012

I have only had Rituxan but my fingernails are screwed up. I expect I will lose at least one of them.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network